Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 6, 2021, 12:48 PM CST for Brazos County, Madison County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2021, 12:48 PM CST (18:48 UTC)
- Expired
- Jan 6, 2021, 1:30 PM CST
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Brazos County, TX, Madison County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WUUS54 KHGX 061848
SVRHGX
TXC041-313-061930-
/O.NEW.KHGX.SV.W.0001.210106T1848Z-210106T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
1248 PM CST Wed Jan 6 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
North central Brazos County in southeastern Texas...
West central Madison County in southeastern Texas...
* Until 130 PM CST.
* At 1247 PM CST, a severe thunderstorm was located 7 miles north of
Wixon Valley, or 13 miles east of Hearne, moving east at around 30
mph. Winds in excess of 40 mph will also be possible with this
storm.
HAZARD...Quarter to half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3090 9608 3081 9642 3086 9639 3091 9635
3097 9625 3099 9617 3102 9613
TIME...MOT...LOC 1847Z 249DEG 30KT 3087 9636
HAIL...1.25IN
WIND...<50MPH
$$1 follow-up statement
221
WWUS54 KHGX 061926
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
126 PM CST Wed Jan 6 2021
TXC041-313-061935-
/O.EXP.KHGX.SV.W.0001.000000T0000Z-210106T1930Z/
Brazos TX-Madison TX-
126 PM CST Wed Jan 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRAZOS AND WEST
CENTRAL MADISON COUNTIES WILL EXPIRE AT 130 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
southeastern Texas.
LAT...LON 3090 9608 3081 9642 3086 9639 3091 9635
3097 9625 3099 9617 3102 9613
TIME...MOT...LOC 1925Z 249DEG 30KT 3097 9606
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 11:05 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 6, 11:05 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1105 AM CST Wed Jan 6 2021
Active weather today with a developing squall line and strong to
severe thunderstorms.
.SHORT TERM [Today through Thursday]...
Strong to severe thunderstorms should begin developing around noon
over Burleson county and then march steadily eastward arriving
into the I-45 Corridor Huntsville to Houston as a nearly solid
line of storms around 5 pm then on to the coast 6 to 7 pm.
Primary threat looks to be isolated tornadoes and damaging winds
in the western areas then consolidating into primarily damaging
winds as it reaches the Metro and points northward with a lesser
but still possible chance for tornadoes...as it reaches the coast
the tornado threat should taper down further and become primarily
wind damage.
This afternoon prior to the front expect temperature to climb
rapidly with gusty south and southeasterly flow then post frontal
temperatures should fall quickly into the 60s in the rain cooled
air. Gusty northwesterly flow in the wake of the front develops.
Skies should clear quickly after the front pushes east but then
wrap around moisture blankets the northern half to 2/3rds of the
area starting early Thursday morning.
45
&&
.AVIATION [18Z TAF Issuance]...
Mainly VFR initially but active weather with a line of storms
possibly severe moving through the area terminals. CLL around 19z
and UTS/CXO/IAH/HOU/SGR 22-00Z and GLS 23-01Z. IFR conditions with
the passage of the the storms then should return to VFR within a
couple of hours although with gusty northwesterly winds. Wrap
around moisture should bring in an MVFR deck tonight through
CLL/UTS/CXO in the 09 to 15z window then gradually eroding from
the southwest on Thursday.
45
&&
.PREV DISCUSSION /Issued 423 AM CST Wed Jan 6 2021/...
.LONG TERM [Friday through Tuesday Night]...
When the extended period begins, dry and cooler than average
temperatures are expected Friday and Saturday as a surface high
pressure builds into the region. Daytime temperatures will only
reach the mid to upper 50s Friday and Saturday.
Attention then turns to an upper-level trough tracking eastward
from the Rockies late Saturday, and a coastal surface low pressure
over southeast TX/northeast MX. This scenario looks to be our
next chance at widespread precipitation on Sunday. Differences
continue in exact track and QPF, but confidence continues to
increase that precipitation will occur. Latest GFS and CMC
guidance suggest a faster solution, bringing most of the
precipitation by Sunday morning and afternoon, while the ECMWF
continues to be a few hours slower. The main concern with this
event will be precipitation type. Thermal profiles from CMC
suggest p-type will be all liquid. However, the GFS/ECMWF and
EC/GEFS clusters and plumes are the coldest solutions; exhibiting
a large spread on QPF amounts, p-type and 850 mb temperatures.
That said, tried hedging forecast a bit more towards GFS/ECMWF
solutions, bringing a small/brief window of rain-snow mix across
our northern counties. Overall, the preferred solution would bring
increasing chances of precipitation late Saturday night into
Sunday evening. Depending on where the surface low tracks and
deepens, this will determine the quantity of warm air advecting
into the region; hence, p-type and amounts. Keep in mind that
this forecast will change as the system evolves.
Quiet weather is expected in the wake of this system with
temperatures near to slightly below normal. Daytime highs will
mainly be in the 50s Monday and Tuesday. Overnight lows in the 30s
and low 40s. 05
.MARINE...
Expect southerly winds to strengthen today in advance of a cold
front that will be pushing off the coast early this evening. A
line of showers and thunderstorms, some possibly strong to severe,
will likely accompany the front. Precipitation will end and
moderate to strong northwest winds are anticipated as the front
passes. Small Craft Advisories will be required. Potential is
there for some low water conditions in the bays during the low
tide cycles Thursday. Current fcst guidance shows levels just
above the -1 MLLW criteria needed for an advsy but it'll need to
be monitored. Winds and seas will diminish Thursday night and
Friday. A coastal low is expected to develop off the lower Texas
coast Saturday night and Sunday bringing some unsettled weather
and another increase of winds and seas. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 41 56 39 54 / 90 0 0 0 0
Houston (IAH) 70 44 58 40 55 / 90 70 0 0 0
Galveston (GLS) 68 48 57 45 55 / 60 100 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 6 PM this evening to noon CST Thursday
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston
Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 6 PM CST this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda Bay.
Small Craft Advisory until 6 PM CST Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE...45
LONG TERM/FIRE WEATHER/HYDRO/DSS...CadyIn the hours before
Special weather statement, Jan 6, 12:22 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1222 PM CST Wed Jan 6 2021
TXZ176-196-198-061900-
Madison TX-Brazos TX-Grimes TX-
1222 PM CST Wed Jan 6 2021
...STRONG THUNDERSTORM TO APPROACH NORTHERN BRAZOS AND WESTERN
MADISON COUNTIES...
At 1221 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Hearne, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Kurten and Wixon Valley.
LAT...LON 3075 9645 3086 9639 3091 9635 3097 9625
3100 9617 3078 9608 3073 9648
TIME...MOT...LOC 1821Z 256DEG 26KT 3078 9653The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:46 AM CST | Small Craft Advisory | HGX | 28 hr | |
| Jan 6, 12:22 PM CST | Special Weather Statement | HGX | Brazos | 38 min |
| Jan 6, 1:14 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 46 min |
| Jan 6, 1:23 PM CST | Severe Thunderstorm Warning | HGX | Burleson | 37 min |
| Jan 6, 1:51 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 24 min |
| Jan 6, 1:57 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 33 min |
| Jan 6, 2:14 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 31 min |
| Jan 6, 2:23 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 37 min |
| Jan 6, 2:35 PM CST | Special Weather Statement | HGX | Colorado | 40 min |
| Jan 6, 2:45 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 30 min |
| Jan 6, 2:55 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 35 min |
| Jan 6, 2:56 PM CST | Special Weather Statement | HGX | Washington | 49 min |
| Jan 6, 3:09 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 36 min |
| Jan 6, 3:18 PM CST | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Montgomery, Polk, San Jacinto and 3 more | 42 min |
| Jan 6, 3:44 PM CST | Special Weather Statement | HGX | Trinity | 16 min |
| Jan 6, 3:53 PM CST | Special Weather Statement | HGX | Wharton | 52 min |
| Jan 6, 3:58 PM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto, Walker | 47 min |
| Jan 6, 4:20 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 40 min |
| Jan 6, 4:26 PM CST | Special Weather Statement | HGX | Fort Bend, Harris, Liberty | 64 min |
| Jan 6, 4:41 PM CST | Special Weather Statement | HGX | Polk | 49 min |
| Jan 6, 4:54 PM CST | Areal Flood Advisory | HGX | Harris | 51 min |
| Jan 6, 4:56 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 34 min |
| Jan 6, 5:23 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 22 min |
| Jan 6, 5:23 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 37 min |
| Jan 6, 5:30 PM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 6, 5:43 PM CST | Special Weather Statement | HGX | Brazoria, Chambers, Galveston | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.